Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 119, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jul 10, 2005, 5:33 PM MDT for Sioux County, Nebraska. It was in force for 61 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 10, 2005, 5:33 PM MDT (23:33 UTC)
- Expired
- Jul 10, 2005, 6:34 PM MDT
- In force
- 61 min
- Issued by
- NWS Cheyenne, WY
- Area
- Counties, with a storm outline in the text
County Sioux County, NE
The radar
The Cheyenne radar (KCYS), 139 km from the middle of the area, began a volume at 23:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 10, 5:50 PM MDT | HAIL 0.88 | 7 N Morrill, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Rapid City, SD (KUNR), launched 12:00Z, 11.6 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 119 J/kg
- Mixed-layer CIN
- -529 J/kg
- Mixed-layer LCL
- 2922 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -35 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KCYS 102334
SVRCYS
NEC165-110030-
/O.NEW.KCYS.SV.W.0119.050710T2333Z-050711T0030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
533 PM MDT SUN JUL 10 2005
THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN SIOUX COUNTY IN THE PANHANDLE OF NEBRASKA
* UNTIL 630 PM MDT
* AT 529 PM MDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM
WAS LOCATED 9 MILES SOUTHWEST OF CHALK BUTTES...OR NEAR
TORRINGTON...AND MOVING EAST AT 15 MPH. THIS STORM ALSO HAS A
HISTORY OF PRODUCING HEAVY RAIN CAPABLE OF CREATING LOCALIZED
FLOODING.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
6 MILES SOUTH OF CHALK BUTTES BY 555 PM MDT
6 MILES SOUTHWEST OF RATTLESNAKE HILL BY 630 PM MDT
LAT...LON 4211 10360 4200 10363 4201 10404 4225 10404
4225 10364
$$2 follow-up statements
000
WWUS55 KCYS 110002
SVSCYS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
602 PM MDT SUN JUL 10 2005
NEC165-110030-
/O.CON.KCYS.SV.W.0119.000000T0000Z-050711T0030Z/
SIOUX NE-
602 PM MDT SUN JUL 10 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 630 PM MDT FOR
SOUTHERN SIOUX COUNTY...
AT 559 PM MDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM WITH NICKEL SIZE HAIL. THIS STORM WAS LOCATED
NEAR RATTLESNAKE HILL...OR ABOUT 19 MILES NORTH OF
SCOTTSBLUFF...MOVING EAST AT 15 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL SOUTHERN SIOUX COUNTY AT 620 PM MDT
LAT...LON 4212 10348 4201 10348 4201 10399 4225 10400
4225 10351
$$000
WWUS55 KCYS 110034
SVSCYS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
633 PM MDT SUN JUL 10 2005
NEC165-110043-
/O.EXP.KCYS.SV.W.0119.000000T0000Z-050711T0030Z/
SIOUX NE-
633 PM MDT SUN JUL 10 2005
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN SIOUX COUNTY EXPIRES
AT 630 PM MDT...
THE SEVERE STORM THAT PRODUCED NICKEL SIZED HAIL IN SOUTHERN SIOUX
COUNTY IS MOVING INTO BOX BUTTE AND MORRILL COUNTIES. THEREFORE...
THE WARNING FOR SIOUX COUNTY HAS BEEN ALLOWED TO EXPIRE.
LAT...LON 4212 10348 4201 10348 4201 10399 4225 10400
4225 10351
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 2:00 PM MDT, 3 hours 33 minutes earlier.
Area forecast discussion, Jul 10, 2:00 PM MDT, 3 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 200 PM MDT SUN JUL 10 2005 .SHORT TERM...SFC FRONT DID MANAGE TO EDGE ACROSS CYS EARLIER BUT HAS RETREATED A BIT BACK NORTH THIS AFTERNOON. FRONT WILL PUSH BACK SOUTH AGAIN TONIGHT AS UPPER TROF MOVES INTO THE NRN PLAINS. WIDELY SCT LIGHT SHOWERS AND A COUPLE OF TSTRMS NOW OVER NRN AND WRN PARTS OF THE CWA. THESE SHOULD CONTINUE TO PROGRESS EASTWARD AS MID LEVEL MOISTURE SHIFTS ACROSS WITH BEST COVERAGE EXPECTED OVER THE NRN CWA THIS EVENING WHERE UPPER SUPPORT WILL BE A BIT BETTER. SFC HIGH NOSES INTO CWA MONDAY SO EXPECT DRY AND A BIT COOLER TEMPS. ISOLATED CONVECTION MAY TRY TO DEVELOP OVER THE SRN MTNS LATE IN THE AFTN IF SOME MOISTURE CAN CREEP BACK NORTH BUT EXPECT BULK OF ACTIVITY TO EXIST SOUTH ACROSS COLORADO. .LONG TERM...MON NGT THRU THU...MODELS ESPECIALLY ETA SHOWING SOME INSTBLTY AND PCPN OVER FAR SE WY INTO MON EVNG WITH WEAK MOIST LOW LEVEL UPSLOPE FLOW. WILL CUT BACK ON AREAL COVERAGE OF TSTMS AND CONFINE THEM TO FAR SE WY/FAR SW NEB PNHNDL. MODELS CONTINUE THE MOIST LOW LEVEL FLOW INTO TUE...AND HAVE ADDED SOME TSTMS TO FAR SE WY LATE IN THE DAY TUE. UPPER RIDGE REBUILDS OVER MUCH OF REGION STARTING ON TUE...CONTG INTO THU. TEMPS TO RISE A LITTLE EACH DAY...WITH HOT TEMPS ALL AREAS BY THU. MOISTURE ALSO DRIES UP WITH TIME AND HAVE LEFT WED AND THU DRY. FOR FRIDAY THROUGH SUNDAY...NORTHERN STREAM SHORTWAVE PROGRESSES EASTWARD THROUGH SOUTHERN CANADA AS FLATTEN RIDGE REAMPLIFIES SATURDAY. THE LAST COUPLE OF GFS RUNS HAS A FAIRLY DECENT SHORTWAVE TROF MIGRATING SE THROUGH OUR AREA SUNDAY AS RIDGE AXIS SHIFTS OFFSHORE. FEEL GFS BEING TOO BULLISH ON SHORTWAVE...HOWEVER HAVE INTRODUCED LOW POPS ACROSS OUR CWA SUNDAY AFTERNOON. EXPECT UNSEASONABLY WARM/DRY CONDITIONS TO CONTINUE FRIDAY AND SATURDAY...ALTHOUGH CAN NOT RULE OUT A FEW RENEGADE DIURNAL THUNDERSTORMS. IF GFS PANS OUT FOR SUNDAY EXPECT A GREATER CHANCE OF PRECIP WITH SLIGHTLY COOLER TEMPS AS WE HEAD INTO NEXT WEEK. && CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. &&
Hazardous weather outlook, Jul 10, 10:35 AM MDT, 6 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1035 AM MDT SUN JUL 10 2005 NEZ001>003-019>021-054-055-WYZ059>070-111115- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON- SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE- PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS- 1035 AM MDT SUN JUL 10 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT WIDELY SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS SOUTHEAST WYOMING...MAINLY EAST OF THE LARAMIE RANGE BY LATE THIS AFTERNOON AND SPREAD EAST INTO MAINLY THE NORTHERN NEBRASKA PANHANDLE THIS EVENING. THE MAIN THREAT WITH THE THUNDERSTORMS WILL BE GUSTY WINDS UP TO 50 MPH. THE MOST NUMEROUS THUNDERSTORMS WILL OCCUR ACROSS THE NORTHERN PORTION OF THE AREA...FROM DOUGLAS TO CHADRON...THIS EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ISOLATED AFTERNOON AND EVENING THUNDERSTORMS WILL OCCUR ACROSS THE AREA MONDAY AND AGAIN ON FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Local storm report, Jul 10, 5:24 PM MDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
524 PM MDT SUN JUL 10 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM HAIL 2 W TORRINGTON 42.07N 104.22W
07/10/2005 1.00 INCH GOSHEN WY TRAINED SPOTTER
&&The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 5:49 PM MDT | Severe Thunderstorm Warning | CYS | Morrill | 37 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.